Psoriasis and the covid vaccine.

Posted by missagnes @missagnes, Nov 19, 2021

Two weeks after receiving the second Moderna vaccine shot in February, I developed psoriasis. It is everywhere on my body, including the scalp. It appears to be plaque psoriasis. I have received light treatment over the past three months but the condition has only worsened. I have never had skin problems in my life, and I'm in my early 80s. Could the condition be vaccine related? Should I get the booster shot? What about impact on immune system with the booster?

Interested in more discussions like this? Go to the Autoimmune Diseases group.

@missagnes

Thank you for your response. My mother had psoriasis as a young woman. No others immune diseases I am aware of. My doctor diagnosed the condition. In addition to the light therapy, he ordered laser therapy for my scalp, Scalp was reddened so am seeking less intense application. I'm using prescribed oils, lotions and ointments on body. He prescribed the pill Otezla which I could not tolerate. I am waiting to see whether insurance will cover Biologics injections. On the matter of the booster, he is noncommittal. He said he understood my hesitancy to get the booster. Nothing more.

Jump to this post

In my experience, physicians are understandably cautious in discouraging vaccination until they have hard data to support such adverse reactions. I interpret the fact that he was noncommittal as a note of caution. He believes it is possible that your adverse reaction was caused by the vaccine.

REPLY

Hi
I have had mysterious skin issues since at least 2010. What started on my calves moved into and has stayed on my face.
Every now and then something works for awhile.
Just before my third full covid shot. Within 2 weeks of shot my facial skin exploded with a variety of different issues.
I am known to be allergic to propylene glycol. Although its not in the moderna shots i had, there is a closely related preservative that i have not been tested for.
Almost two months later my skin looks like it did just before my last shot. I was traveling over the holidays and my face was a fright. This also happened from the first shot but was not as extreme. I used xilxi which helped.

I have an extremely talented highly regarded dermatologist. She has not been able to get to the bottom of my skin problems.

Also i am treated for ANCA vasculitis and have rituxin infusions every six months. I got covid bec i had no antibodies from moderna shots. I got e regencov antibody treatment which prevented my covid from becoming serious .

I am hoping we dont have to have vaccines forever bec of what it does to my skin. Next rx will most likely be dupixant. I am not looking forward to that.

I am not sure how useful my info will be to anyone but thought it might be useful to someone.

REPLY
Please sign in or register to post a reply.
  Request Appointment